Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 135, NWS Mobile, AL

May 1, 2022Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at May 1, 2022, 5:09 PM CDT for Santa Rosa County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2022, 5:09 PM CDT (22:09 UTC)
Expired
May 1, 2022, 5:48 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:30 PM CDTHAIL 1.54 Wsw Milton Near Whiti, FLBROADCAST MEDIA RELAYED A PHOTO SENT VIA SOCIAL MEDIA OF ONE AND ONE HALF INCH DIAMETER HAIL NEAR POINT BAKER. TIME ESTIMATED BY RADAR.
May 1, 5:44 PM CDTTSTM WND GST 514 Wsw Milton Near Whiti, FL51 MPH WIND GUST RECORDED ON A PERSONAL WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2167 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

188 
WUUS54 KMOB 012209
SVRMOB
FLC113-012300-
/O.NEW.KMOB.SV.W.0135.220501T2209Z-220501T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
509 PM CDT Sun May 1 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Santa Rosa County in northwestern Florida...

* Until 600 PM CDT.

* At 508 PM CDT, a severe thunderstorm was located over Point Baker,
  or 6 miles north of Milton, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Milton, Bagdad, Point Baker and Roeville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3077 8711 3076 8698 3058 8700 3061 8718
TIME...MOT...LOC 2208Z 013DEG 4KT 3073 8706 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
916 
WWUS54 KMOB 012235
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
535 PM CDT Sun May 1 2022

FLC113-012300-
/O.CON.KMOB.SV.W.0135.000000T0000Z-220501T2300Z/
Santa Rosa FL-
535 PM CDT Sun May 1 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL SANTA ROSA COUNTY...

At 534 PM CDT, a severe thunderstorm was located near Point Baker, or
7 miles northwest of Milton, moving west at 10 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Milton, Bagdad, Point Baker and Roeville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3061 8718 3077 8711 3073 8698 3069 8699
      3067 8699 3058 8700
TIME...MOT...LOC 2234Z 078DEG 7KT 3072 8711 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$
671 
WWUS54 KMOB 012248
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
548 PM CDT Sun May 1 2022

FLC113-012257-
/O.CAN.KMOB.SV.W.0135.000000T0000Z-220501T2300Z/
Santa Rosa FL-
548 PM CDT Sun May 1 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA ROSA COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.  However, heavy
rain is still possible with this thunderstorm.

LAT...LON 3061 8718 3077 8711 3073 8698 3069 8699
      3067 8699 3058 8700
TIME...MOT...LOC 2242Z 013DEG 4KT 3071 8711 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:54 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 1, 3:54 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
354 PM CDT Sun May 1 2022

.NEAR TERM UPDATE /Now Through Monday/...Scattered showers and
thunderstorms will continue to develop through the afternoon ahead
of an approaching front moving into central Alabama. The stronger
storms through the afternoon hours will be capable of producing
gusty winds and small hail, however severe storms are not expected.
The showers and thunderstorms will decrease in coverage tonight with
the loss of daytime heating. Patchy fog will develop late tonight
into Monday morning, some of which could be dense in a few spots.
The front will stall north of the area and move back to the north on
Monday as a strong shortwave moves into the plains. Rain chances
will be lower on Monday due to less forcing and stronger upper
ridging with only isolated showers and thunderstorms across mainly
northern portions of the area.

Lows tonight will be in the low to mid 60s inland to upper 60s along
the coast. Highs on Monday will again warm into the mid and upper
80s for most locations. /13

&&

.SHORT TERM /Monday night Through Wednesday night/...A weak
shortwave aloft will move from the central Plains into the
Midwest and Great Lakes regions through Tuesday night with another
upper trough digging across the Rockies and Central Plains on
Wednesday. Weak ridging aloft remains in place over the local
area and will help to keep rain chances minimal. A few isolated
showers and storms will be possible mainly over interior portions
of southeast Mississippi and southwest Alabama Tuesday afternoon
with mostly dry conditions expected on Wednesday as the ridge
slightly amplifies. Onshore flow will also prevail due to a high
pressure that remains anchored over the western Atlantic. The
onshore flow will cause temperatures to be slightly above seasonal
norms with highs climbing into the mid to upper 80s (perhaps even
the lower 90s). Lows each night will fall into the mid to upper
60's for most locations with a couple spots staying above 70 along
the coast. /14

&&

.EXTENDED TERM /Thursday Through Sunday/...Thursday is expected
be a continuation of the short term with weak upper ridging
maintaining control over the local area. Onshore flow and surface
ridging also prevail. Isolated to perhaps scattered showers and
storms will be possible over interior areas by Thursday afternoon,
but otherwise much of the area will remain dry.

The upper ridge will begin to shift east Thursday evening and into
Friday as a closed upper low approaches from the central CONUS.
Surface ridging will also break down as a cold front moves into
the Lower Mississippi Valley region. Guidance has come into a
little bit better agreement regarding the progression of this
system, but the GFS continues to be the faster solution with it
bringing a front through the area sometime Friday. The ECMWF
maintains the slower evolution with the front weakening as it
approaches the local area to potentially even lingering nearby.
Moisture and ascent will be on the rise as this system approaches
with model precipitable water values approaching 1.5-1.9 inches.
Showers and thunderstorms will increase in coverage as we head
into Friday and could linger into Saturday if the ECMWF solution
comes to fruition. Drier conditions look to return on Sunday as
the upper low weakens and lifts towards the Northeast.

Temperatures will be warm on Thursday with highs in the mid to
upper 80s and lows in the mid 60s to lower 70s. With the next
system approaching, temperatures return to more seasonal norms as
we head into next weekend. /14

&&

.MARINE...No impacts expected other than locally higher winds and
seas possible near thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 1, 11:57 AM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
1157 AM CDT Sun May 1 2022

ALZ052-053-262-011745-
Clarke AL-Baldwin Inland AL-Washington AL-
1157 AM CDT Sun May 1 2022

...A strong thunderstorm will impact portions of north central
Baldwin, southeastern Washington and south central Clarke Counties
through 1245 PM CDT...

At 1156 AM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over McIntosh, or 15 miles northeast of
Citronelle, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3141 8769 3140 8771 3137 8773 3134 8772
      3133 8775 3136 8775 3136 8777 3131 8779
      3130 8777 3130 8771 3126 8767 3116 8766
      3116 8797 3117 8799 3116 8801 3116 8812
      3139 8817 3143 8769
TIME...MOT...LOC 1656Z 263DEG 18KT 3126 8805

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 1, 1:26 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
126 PM CDT Sun May 1 2022

ALZ055>060-FLZ203-205-011930-
Monroe AL-Conecuh AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
Okaloosa Inland FL-Santa Rosa Inland FL-
126 PM CDT Sun May 1 2022

...Strong thunderstorms will impact portions of Butler, central
Monroe, southwestern Crenshaw, Escambia, Conecuh, Covington, northern
Okaloosa and northeastern Santa Rosa Counties through 230 PM CDT...

At 125 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Monroeville to
14 miles southeast of Riverview. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, Atmore, Greenville, Monroeville, Opp, Brewton, Evergreen,
Florala, Flomaton, McCullough, Peterman, East Brewton, Georgiana,
McKenzie, River Falls, Castleberry, Excel, Red Level, Laurel Hill and
Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3093 8639 3080 8698 3100 8711
      3100 8761 3124 8762 3123 8755 3126 8748
      3126 8728 3151 8744 3189 8661 3131 8619
      3100 8619
TIME...MOT...LOC 1825Z 251DEG 25KT 3150 8731 3091 8690

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 1, 1:54 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
154 PM CDT Sun May 1 2022

ALZ051-053-011945-
Clarke AL-Choctaw AL-
154 PM CDT Sun May 1 2022

...A strong thunderstorm will impact portions of south central
Choctaw and northern Clarke Counties through 245 PM CDT...

At 154 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Coffeeville, or 20 miles south of Butler,
moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomasville, Coffeeville and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3188 8767 3188 8763 3187 8762 3183 8762
      3183 8759 3178 8758 3170 8816 3187 8821
      3199 8784 3199 8767
TIME...MOT...LOC 1854Z 254DEG 26KT 3181 8811

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Special weather statement, May 1, 2:22 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun May 1 2022

ALZ056>058-060-FLZ205-012030-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-Okaloosa Inland FL-
222 PM CDT Sun May 1 2022

...Strong thunderstorms will impact portions of southern Butler,
Crenshaw, eastern Conecuh, Covington and northeastern Okaloosa
Counties through 330 PM CDT...

At 222 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
McKenzie to 4 miles northwest of Laurel Hill. Movement was northeast
at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, Opp, Luverne, Georgiana, Brantley, McKenzie, River Falls,
Red Level, Laurel Hill, Lockhart, Rutledge, Dozier, Heath and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8616 3153 8620 3111 8619 3099 8637
      3099 8639 3098 8639 3090 8652 3116 8670
      3119 8670 3119 8672 3157 8699 3195 8642
      3157 8614 3154 8615
TIME...MOT...LOC 1922Z 222DEG 17KT 3153 8682 3102 8651

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 1, 4:29 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
429 PM CDT Sun May 1 2022

FLZ203-012215-
Santa Rosa Inland FL-
429 PM CDT Sun May 1 2022

...A strong thunderstorm will impact portions of northeastern Santa
Rosa County through 515 PM CDT...

At 429 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles north of Roeville, or 15 miles northeast
of Milton. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Santa
Rosa County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 8708 3099 8691 3087 8679 3078 8679
      3072 8699
TIME...MOT...LOC 2129Z 233DEG 4KT 3084 8693

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 4:29 PM CDTSpecial Weather StatementMOBSanta Rosa46 min
May 1, 5:24 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.